Alert archive / Nebraska / Wind Advisories in 2007
Wind Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at May 3, 2007, 4:05 AM MDT for 7 counties in Nebraska. It took effect at May 3, 2007, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 4:05 AM MDT (10:05 UTC)
- In effect from
- May 3, 2007, 9:00 AM MDT
- Expired
- May 3, 2007, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 031005 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 405 AM MDT THU MAY 3 2007 WYZ066-031500- /O.NEW.KCYS.FG.Y.0011.070503T1000Z-070503T1500Z/ LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 405 AM MDT THU MAY 3 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. AREAS OF DENSE FOG FORMED AGAIN OVER THE SOUTHERN LARAMIE RANGE AFTER MIDNIGHT. THE FOG WILL PERSIST THROUGH MID MORNING. VISIBILITIES WILL BE AS LOW AS A QUARTER OF A MILE...ESPECIALLY BETWEEN THE SUMMIT AND VEDAUWOO ALONG I-80 BETWEEN CHEYENNE AND LARAMIE. MOTORISTS SHOULD SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ NEZ001>003-019>021-054-055-040500- /O.NEW.KCYS.WI.Y.0012.070503T1500Z-070504T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 405 AM MDT THU MAY 3 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON. SOUTH OR SOUTHEAST WINDS WILL INCREASE AFTER 9 AM ACROSS MUCH OF THE PANHANDLE AS A VIGOROUS WEATHER SYSTEM APPROACHES THE REGION. SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON BY MIDDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OF LIGHTWEIGHT VEHICLES. MOTORISTS SHOULD USE CAUTION. $$
3 follow-up statements
000 WWUS75 KCYS 031415 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 815 AM MDT THU MAY 3 2007 WYZ066-031515- /O.CAN.KCYS.FG.Y.0011.000000T0000Z-070503T1500Z/ LARAMIE RANGE- INCLUDING THE CITIES OF...BUFORD...HORSE CREEK 815 AM MDT THU MAY 3 2007 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE DENSE FOG ADVISORY. THE FOG HAS LIFTED ON THE SUMMIT AND THROUGHOUT THE REMAINDER OF THE LARAMIE RANGE...THEREFORE THE DENSE FOG HAS BEEN CANCELLED. $$ NEZ001>003-019>021-054-055-032215- /O.CON.KCYS.WI.Y.0012.070503T1500Z-070504T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 815 AM MDT THU MAY 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTH OR SOUTHEAST WINDS WILL CONTINUE TO INCREASE ACROSS MUCH OF THE PANHANDLE AS A VIGOROUS WEATHER SYSTEM APPROACHES THE REGION. SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL BE COMMON BY MIDDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OF LIGHTWEIGHT VEHICLES. MOTORISTS SHOULD USE CAUTION. $$ HAHN
000 WWUS75 KCYS 032215 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 415 PM MDT THU MAY 3 2007 NEZ001>003-019>021-054-055-040000- /O.CON.KCYS.WI.Y.0012.000000T0000Z-070504T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 415 PM MDT THU MAY 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTH OR SOUTHEAST WINDS WILL CONTINUE TO INCREASE ACROSS MUCH OF THE PANHANDLE AS A VIGOROUS WEATHER SYSTEM APPROACHES THE REGION. SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 40 MPH WILL BE COMMON THROUGH 6 PM MDT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OF LIGHTWEIGHT VEHICLES. MOTORISTS SHOULD USE CAUTION. $$ HAHN
000 WWUS75 KCYS 032348 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 548 PM MDT THU MAY 3 2007 NEZ001>003-019>021-054-055-040100- /O.EXP.KCYS.WI.Y.0012.000000T0000Z-070504T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 548 PM MDT THU MAY 3 2007 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. ALTHOUGH SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE ACROSS THE NEBRASKA PANHANDLE...THE THREAT OF WIDESPREAD SUSTAINED WINDS TO 30 MPH HAS SUBSIDED FOR THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MDT. $$ HAHN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at May 3, 4:00 AM MDT, 5 minutes earlier.
Area forecast discussion, May 3, 4:00 AM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT THU MAY 3 2007 .SHORT TERM...TODAY THRU FRI NIGHT...INITIAL PART OF DEVELOPING UPPER TROF TO SWING NEWD ACRS THE REGION THIS AFTN/EVENG...DRIVING COLD FRONT THROUGH BY MORNING. HAVE POSTED DENSE FOG ADVY SRN LAR RANGE EARLY THIS MRNG...LOOKS LIKE UPSTRM DEWPTS LESS THAN 40 WHICH SHOULD LIMIT AREAL COVERAGE OF ANY FOG ELSEWHERE THIS MRNG. GUSTY WINDS TO AGAIN DEVELOP OVER MUCH OF THE REGION TODAY...AND WILL BE NEAR ADVY CRITERIA IN THE PANHANDLE...SO HAVE POSTED WIND ADVY. NEXT PROBLEM IS PSBL SVR TSTMS LATE THIS AFTN INTO THE EVENING OVER FAR SE WY INTO THE NEB PANHANDLE. WILL NEED TO ADVECT JUICIER AIR INTO THE REGION FROM EXISTING AREA OVER SW KS...WHICH WILL LIKELY ONLY REALLY GET INTO THE PANHANDLE. STILL ENOUGH DYNAMICS WITH UPPER TROF TO DVLP A FEW PSBLY SVR STRMS EVEN WITH LIMITED LOW LEVEL MSTR. WILL MENTION IN HWO. AFTER A BRIEF BREAK FRI MRNG IN PCPN... NEXT ROUND OF SHWRS SHLD DVLP OVER MAINLY SW THIRD OF REGION ON FRI AS SECONDARY STRGR PART OF SYSTEM DEVELOPS AN UPPER LOW OVER UT BY LATE FRI NIGHT. PCPN BECOMES LIKELY AFTER MIDNIGHT WITH UT SYSTEM AND WILL BE COLD ENOUGH FOR SNOW ABOVE ABOUT 6000 FEET. LATER SHIFTS WILL HAVE TO WORRY ABOUT MORE OF THE SPECIFICS OF THIS SNOW PROBLEM. .LONG TERM...SATURDAY THROUGH THURSDAY...COMPLEX BEGINNING TO THIS TERM WITH TWO FORECAST MODEL CAMPS FIRMLY IN PLACE. THE LIQUID PRECIP ONSET DRING THE DAY FRIDAY WILL MORPH INTO A NIGHTMARE OF P-TYPE CONSIDERATIONS OVERNIGHT AS COLD AIR BEGINS TO FILTER INTO THE REGION. GFS/NAM TANDEM INTRODUCE COLD AIR MUCH FASTER...WITH A SNOW LEVEL OF 6 TO 7 THOUSAND FEET BY 12Z SAT...AND COLD AIR ADVECTION FIGHTING DIURNAL HEATING ALL DAY. EURO/NCEP TANDEM HAS DELAYED CAA BUT EVEN MORE QPF. THE DIFFERENCE LIES IN THE GFS/NAM TAKING A STACKED LOW OFFSHOOT FROM THE MAIN ENERGY AND ACCELERATING IT NORTH...WHICH WOULD CUT OFF THE UPSLOPE TEMPORARILY WHILE DRAGGING COOLER AIR DOWN. THE LATTER MODELS FOCUS MOISTURE AXIS SQUARELY ALONG THE CO/WY FRONT RANGE NON-STOP. WILL FOLLOW SUIT WITH HPC AND LEAN ON NCEP MODELS. THIS SOLUTION BRINGS THE SNOW LEVEL UP TO 8KFT NAILING THE LARAMIE RANGE...MAYBE EVEN LARAMIE VALLEY...WITH SNOW. WILL LIKELY NEED A WINTER STORM WATCH SOON FOR THAT AREA. PLAINS WILL SEE SIGNIFICANT RAIN EVENT THROUGH THE WEEKEND. REGARDLESS...HAVE REDUCED TEMPS AND INCREASED POPS SIGNIFICANT THROUGH THE EARLY WEEKEND. SHOULD BE COOL AND UNSETTLED ALL THE WAY THROUGH TUESDAY...WITH THE LOW MEANDERING TO THE SOUTH. A RIDGE WILL FINALLY FLUSH THINGS OUT BY WEDNESDAY...AND FORECAST PARAMETERS WILL RETURN TO MORE SEASONABLE VALUES. && .AVIATION...PATCHY IFR FOG CYS-LAR EARLY THIS MRNG...THEN LOOK FOR LOCAL MVFR VSBYS IN SHWRS/TSTMS EAST OF DGW-CYS LINE BY LATE AFTN. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...DENSE FOG ADVISORY TIL 9 AM ZONE 66. NE...WIND ADVISORY 9 AM TO 6 PM ZONES 1>3..19>21..54..55. && LONG TERM....SOWKO
Hazardous weather outlook, May 2, 9:46 PM MDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 946 PM MDT WED MAY 2 2007 WYZ059>062-065-067>070-031200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 946 PM MDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT AREAS OF FOG WILL FORM OVER LARAMIE COUNTY AND SOUTHERN PLATTE COUNTY AFTER 4 AM. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS NEAR THE COLORADO BORDER AND NEAR THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FOG WILL PRESIST UNTIL 8 AM OVER LARAMIE COUNTY AND SOUTHERN PLATTE COUNTY. SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. SOME STRONG THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL BE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING EAST OF THE LARAMIE RANGE. A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND RIGHT ON INTO TUESDAY. IT WILL BRING COOLER TEMPERATURES AND ACCUMULATING SNOWS ABOVE 6500 FEET. SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE IN HIGHER ELEVATIONS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-031200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 946 PM MDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THURSDAY INTO SATURDAY. A FEW THUNDERSTORMS THURSDAY AFTERNOON AND EVENING COULD BECOME QUITE STRONG AND PRODUCE HAIL AND HEAVY RAIN. A SLOW MOVING WEATHER SYSTEM WILL AFFECT THE REGION THIS WEEKEND RIGHT ON INTO TUESDAY...BRINGING COOLER TEMPERATURES AND SCATTERED SHOWERS. THESE SHOWERS WILL MIX WITH SNOW IN AREAS OF CLOSE PROXIMITY TO THE LARAMIE RANGE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-064-066-031200- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 946 PM MDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT FOG WILL FORM OVER THE SOUTHERN LARAMIE RANGE AFTER 4 AM WITH VISIBILITIES TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOG WILL PERSIST OVER THE SOUTHERN LARAMIE RANGE UNTIL 8 AM. SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. SOME STRONG THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL BE POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING EAST OF THE LARAMIE RANGE. A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND RIGHT ON INTO TUESDAY. IT WILL BRING COOLER TEMPERATURES AND SIGNIFICANT ACCUMULATING SNOWFALL TO ELEVATIONS ABOVE 6500 FEET .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
Nearby
Wind Advisories in Nebraska, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.